Alabama, 2008Excessive Heat in Alabama, June 8, 2008
June 8, 2008 · NWS HUN · 1 event in 1 county or zone
Excessive heat prompted three people to be hospitalized from heat related illnesses Sunday afternoon. Temperatures climbed to values between 90 and 95 degrees Fahrenheit, while heat index values climbed to between 95 and 100 degrees Fahrenheit.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive heat prompted three people to be hospitalized from heat related illnesses Sunday afternoon. Temperatures climbed to values between 90 and 95 degrees Fahrenheit, while heat index values climbed to between 95 and 100 degrees Fahrenheit.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 8, 8:20 AM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 8:20 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 AM CDT SUN JUN 8 2008
.DISCUSSION...
ANOTHER HOT DAY IS IN STORE...BUT HOPEFUL SIGNS ARE ON THE HORIZON
THAT WE WILL AT LEAST NOT SEE ANYTHING THIS HOT FOR A WHILE AFTER
TODAY. CURRENTLY SKIES ARE SUNNY OR CLOSE TO IT AREAWIDE. THE USUAL
PANCAKE CU SHOULD DEVELOP IN A FEW HOURS...AND COULD INCLUDE SOME
VERTICAL EXTENT DUE TO TERRAIN ENHANCEMENT. THERE WAS SOME HINT OF A
N-S ORIENTED WEAK SFC BOUNDARY ACROSS NORTH ALABAMA...BUT IT IS
INCREASINGLY HARD TO FIND AND MAY ULTIMATELY NOT PLAY ANY ROLE AT
ALL IN THE AFTERNOON CONVECTIVE DEVELOPMENT. WE WILL JUST HAVE TO
WAIT AND SEE.
9 AM TEMPS ARE RUNNING A COUPLE DEGREES WARMER THAN THIS SAME TIME
YESTERDAY...WHICH MEANS THE GRIDDED TEMPS ARE PROBABLY RIGHT ON
TARGET. THE ZONE FORECAST WILL BE UPDATED TO REMOVE MORNING WIND
WORDING...OTHERWISE NO CHANGES ARE PLANNED.
BY THE WAY...THE FIRST SEVEN DAYS OF JUNE AVERAGED 81.1 DEGREES...
WHICH IS THE THIRD WARMEST START TO JUNE ON RECORD AT HUNTSVILLE.
MOST OF THIS IS DUE TO THE MORNING LOWS THOUGH AND NOT THE HIGHS.
BUT IT COULD BE EVEN WORSE...IN RICHMOND VIRGINIA THIS MORNING AT 10
AM EDT...THE TEMPERATURE WAS ALREADY 94 DEGREES.
&&
.PREV DISCUSSION...
THROUGH MONDAY...ISOLD CONVECTIVE THREAT WILL RELY HEAVILY ON
TERRAIN FOR INITIAL LIFTING. THIS WAS THE CASE WITH PLATEAU/MTN
CONVECTION IN E TN ON SATURDAY. THERE IS A SUBTLE CONVERGENCE ZONE
NOTED IN DIFFERENTIAL WIND DIRECTIONS FROM NORTH AL (E-SE) TO SOUTH
AL (S-SW). IT IS DIFFICULT TO SAY HOW APPARENT THIS BOUNDARY WILL BE
LATER TODAY AFTER DAYTIME HEATING/MIXING. THE 4KM/12KM WRF MODELS
SHOW THIS BOUNDARY BECOMING MORE APPARENT BY LATER TONIGHT INTO
MONDAY...ALIGNING ITSELF FROM NNW-SSE ACROSS NRN AND EASTERN AL INTO
S GA...FAVORING OUR EASTERN COUNTIES. THUS...HAVE MAINTAINED ISOLD
TSRA THIS AFTERNOON IN OUR PLATEAU/MTN AREAS...ALTHOUGH THE 4KM WRF
IS FORECASTING SPOTTY QPF EVEN FURTHER W-SW. AS ELUDED TO LAST
NIGHT...THE THERMODYNAMIC PROFILE WILL BE QUITE FAVORABLE FOR
DOWNBURST ACTIVITY...WITH WINDEX VALUES WELL OVER 60 AND MDPI AOA
1.0 EACH AFTERNOON.
THE UPPER RIDGE BREAKS DOWN MORE SIGNIFICANTLY ON TUESDAY AS A
TROF ADVANCES THROUGH THE MS VALLEY. THIS IS A BIT AGGRESSIVE AS
COMPARED TO PREVIOUS RUNS WHICH BROUGHT THE EASTERLY WAVES NOW
ENTERING THE BAHAMAS DEEPER INTO THE SE U.S. IN EITHER
CASE...STREAMLINE CONVERGENCE WILL INCREASE WITH MOISTURE
TRANSPORT VECTORS FROM THE GULF IN LOW TO MID LEVELS. THIS IS
POINTING TO AT LEAST SCT CONVECTION TUESDAY...AND A CORRESPONDING
SLIGHT COOLING OF MAX TEMPS FROM WHERE THEY HAVE BEEN. THESE STORMS
MAY PROVIDE LOCAL...BUT HEAVY DOWNPOURS GIVEN GRADUAL MOISTENING OF
THE COLUMN TO NEAR TROPICAL LEVELS OF PWAT ( 1.75 INCHES).
GOING FORECAST HANDLES SITUATION FAIRLY WELL LATER THIS WEEK. WE
MAY BE ABLE TO INCREASE POPS AGAIN BY THU INTO FRI AS SEVERAL WEAK
WAVES ENTER THE REGION FROM THE GOM...ALONG WITH DEEPENING
TROPICAL MOISTURE TRANSPORT...BUT WILL AWAIT FURTHER RUN TO RUN
SUPPORT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
DISCUSSION...JE/23
PREV DISCUSSION...KULA
Hazardous weather outlook, Jun 8, 12:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT SUN JUN 8 2008
ALZ001>010-016-TNZ076-096-097-091000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE TODAY MAINLY EAST OF
INTERSTATE 65. A STRONG STORM IS POSSIBLE WITH BRIEF GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY ACROSS
THE ENTIRE CENTRAL TENNESSEE VALLEY. THESE STORMS COULD BECOME
STRONG TO SEVERE FOR BRIEF PERIODS OF TIME...PRODUCING STRONG WIND
GUSTS AND BRIEF HEAVY DOWNPOURS.
A DECAYING COLD FRONT WILL APPROACH THE REGION ON MONDAY NIGHT AND
TUESDAY...BRINGING A SLIGHTLY ENHANCED CHANCE OF SHOWERS AND
THUNDERSTORMS. WITH ABUNDANT GULF MOISTURE IN PLACE...LOCALLY HEAVY
RAINFALL IS POSSIBLE.
LINGERING WEAK BOUNDARIES AND UPPER LEVEL DISTURBANCES WILL KEEP A
SMALL CHANCE OF RAIN AND THUNDERSTORMS IN THE FORECAST ON WEDNESDAY
AND THURSDAY...ESPECIALLY IN THE AFTERNOON AND EVENING.
THUNDERSTORM CHANCES WILL INCREASE AGAIN ON FRIDAY AND SATURDAY AS A
STRONGER UPPER LEVEL SYSTEM AND COLD FRONT SLOWLY MOVE THROUGH THE
SOUTHEASTERN STATES. DUE TO THE SLOW MOVEMENT OF THIS SYSTEM...HEAVY
RAINFALL WILL AGAIN BE POSSIBLE.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
JE
Excessive Heat, Madison
- When
- June 8, 1:00 PM CST to 7:00 PM CST
- Where
- Madison forecast zone
- Injuries
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The Huntsville Times reported that the HEMSI unit transported three persons to Huntsville hospital for heat related illnesses on Sunday afternoon.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008$406 million · 65 kt wind · 35 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Flood in Wisconsin, June 8, 2008$625,000 · 1 event
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111888.